Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 18, 2006, 8:55 PM CST for Val Verde County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2006, 8:55 PM CST (02:55 UTC)
- Expired
- Mar 18, 2006, 10:00 PM CST
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 7:13 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 190256 SVREWX TXC465-190400- /O.NEW.KEWX.SV.W.0009.060319T0255Z-060319T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 855 PM CST SAT MAR 18 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 1000 PM CST * AT 848 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTH OF JUNO...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3026 10172 2967 10121 2990 10070 3027 10070 $$
1 follow-up statement
000 WWUS54 KEWX 190327 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 927 PM CST SAT MAR 18 2006 TXC465-190400- /O.CON.KEWX.SV.W.0009.000000T0000Z-060319T0400Z/ VAL VERDE TX- 927 PM CST SAT MAR 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR VAL VERDE COUNTY... AT 918 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3026 10172 2967 10121 2990 10070 3027 10070 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:25 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 18, 7:25 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 725 PM CST SAT MAR 18 2006 .UPDATE... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH #94 FOR WEST TEXAS INCLUDING PORTIONS OF THE HILL COUNTRY. BEST CHANCES FOR THUNDERSTORMS WILL BE CLOSER TO MIDNIGHT. LARGE HAIL...UP TO 2.5 INCHES IN DIAMETER WILL BE THE MAIN THREAT. ALSO REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBSERVATIONS. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 707 PM CST SAT MAR 18 2006) AVIATION... CONVECTION WILL OCCUR ALONG AND NORTH OF A BOUNDARY WHICH IS ALONG THE NORTHERN PORTIONS OF OUR CWFA. ISOLATED SHOWERS MAY OCCUR AROUND OUR CWFA TONIGHT...BUT THE BEST CHANCES FOR THUNDERSTORMS WILL BE OUT WEST AND WOULD ONLY AFFECT KDRT LATE TONIGHT INTO SUNDAY MORNING. CIGS ARE GENERALLY VFR THIS EVENING WITH SOME MVFR. CIGS WILL CONTINUE TO LOWER TO MVFR THROUGHOUT THE EVENING AND MAY BECOME IFR CIGS AND MVFR/IFR VSBYS BEFORE SUNRISE. PREV DISCUSSION... (ISSUED 300 PM CST SAT MAR 18 2006) DISCUSSION...CONTINUED MOIST ADVECTION WILL DESTABILIZE AIRMASS TONIGHT AND SUNDAY AHEAD OF THE MAIN TROUGH. A FEW PERTURBATIONS EJECTED FROM THE MAIN TROUGH TONIGHT AND SUNDAY WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW STORMS AS UPPER CAPS ARE BROKEN..BUT MOST OF THE HEAVIER CONVECTION WILL DEVELOP LATE ON SUNDAY. GIVEN INSTABILITIES EXPECTED..SOME OF THE STORMS COULD BECOME SEVERE OVER FAR WESTERN COUNTIES TONIGHT AND ACROSS THE ENTIRE AREA ON SUNDAY. THE UPPER TROUGH WILL DEEPEN AND ROTATE NORTHEAST TOWARD THE SOUTHERN U.S. PLAINS WITH A DRY LINE PUSHING RAPIDLY EAST FROM ITS BASE SUNDAY NIGHT INTO EARLY MONDAY. EXPECT SQUALL LINE TO FORM AND MOVE RAPIDLY EAST ACROSS AREA SUNDAY NIGHT INTO MONDAY WITH HIGH PROBABILITIES FORECAST ACROSS MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. GUSTY WEST NORTHWEST WINDS WILL PUSH IN BEHIND THE DRY LINE MONDAY ADVECTING MUCH DRIER AIR INTO THE REGION. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL TEXAS FOR MONDAY. AS THE VORTEX MOVES EASTWARD INTO THE MIDWEST TUESDAY..A COOL RIDGE WILL SETTLE ACROSS THE AREA. THIS SURFACE RIDGING WILL LIKELY ANCHOR ITSELF OVER THE AREA WEDNESDAY THROUGH NEXT SATURDAY AS NORTHWESTERLY FLOW ALOFT DEVELOPS. EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 11/03
Hazardous weather outlook, Mar 18, 11:48 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CST SAT MAR 18 2006 TXZ171>173-183>194-202>209-217>225-228-191200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1148 AM CST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL OCCUR ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ALONG AND NORTH OF A LINE FROM EAGLE PASS TO FREDERICKSBURG AND KILLEEN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND SUNDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:25 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Mar 19, 5:17 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Mar 19, 5:43 AM CST | Tornado Warning | EWX | Edwards | 32 min |
| Mar 19, 5:58 AM CST | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Mar 19, 6:12 AM CST | Tornado Warning | EWX | Edwards | 18 min |
| Mar 19, 6:18 AM CST | Severe Thunderstorm Warning | EWX | Kerr | 42 min |
| Mar 19, 7:05 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 40 min |
| Mar 19, 7:43 AM CST | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Mar 19, 8:56 AM CST | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| Mar 19, 5:48 PM CST | Tornado Warning | EWX | Val Verde | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.